Painful burning skin especially when sitting and temperature drops
I am a 59 year old lady who had a hysterectomy 28 years ago so I dont know if I am in peri-menopause/menopausal or post menopause. However I have a very worrying condition which started 4 years ago. I have seen numerous Consultants i.e Dermatologist, Neurologist and General Medicine Consultants.
Below is a brief description of my problem and I would like to know if in your expert opinion this could be due to menopause & lack of progesterone. This is my final last attempt at trying to find the answer my self as my GP said yesterday that my condition although known as Allodynia/Dyesthesia could be called "Rhubarb" but the only things that could help "nerve pain" is what I have been prescribed. She has now upped my Nortiptyline dose to 20mgs at night along with Pregabalin 3 times day as she says this is all that can be given for this type of pain but I am wondering if it was to do with low Progesterone then surely this needs to be treated not masked with other medications - anyway here is briefly what I am suffering and I would be grateful if you would kindly respond to me directly ro my e-mail address please URGENTLY before I carry on with the increased dose of Nortiptyline.
I have been trying to find the diagnosis for my problem of burning sensation on parts of my skin (like sunburn) and to find out why when I sit down my lower legs start to tingle and then eventually burn.
I firstly need to explain that when I am actively moving around I have no problem at all, but within 10mins of sitting down anywhere my lower legs start to "Fizz" and feel as if they are tingling. Next it feels like I am getting a cold draught blowing across my legs (even though there are no drafts and I mostly wear trousers) after this sensation passes I get the feeling that my knees start to sting/ burn. This then goes on to spread to my shins and my inner thighs (left and right sides the same.)
When I go to bed at night and remove my clothes and have only my sleeveless nightdress on within 5-10 mins I get the same feeling as I do on my legs soon after sitting. I would like to let you know that I am now 59years old and this started 4 years ago shortly after I had been given Valium, buspar, citalopram, zopiclone for a period of 4 months. Misdiagnosed anxiety when in truth I was taking too much thyroxine for hypothyroid.
My Dr cannot give me accurate diagnosis and says she thinks what I am experiencing is known as dyesthesia/allodynia.
I am currently taking 225mgs Pregabalin per day (was up to 375mg for over a year) and now have added 10mg Nortryptiline at night (Now increased to 20mgs at night) but so far this has not helped. I also take 125mcgs Levothyroxine. (I have been hypothyroid for 28years) 450mgs Magnesium. 1 Multivitamin inc some B's. 1000ug B12 Evening Primrose Oil. 80mgs Inderal LA. 75mgs Aspirin. Most of these have been started within the last 12 months (so 3 years after burning etc started)
It is better in the warmer summer weather and now it has turned cold it is driving me crazy again as this is now the 4th winter I have had to suffer this condition. I can't work this out and need your help.
I also have a higher than normal platelet count aprox 481 at my last blood test in Nov '11. I have also tested positive for JAK2 mutation. Could my symptoms be related to these or menopausal.
Would you know what is wrong with me or can you suggest what type of other specialist I would need to see to get diagnosed and treatment.
Thank you in anticipation of your reply. I live in the UK so cannot phone you for your advice
PS Wray, I would be grateful of your personal & private reply with your own opinion please